Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 281, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2008, 12:54 AM CDT for Henry County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 1, 2008, 1:15 AM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Henry County, TN
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:45 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 31, 8:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CDT SAT MAY 31 2008 .DISCUSSION... NOT MUCH IS HAPPENING ACROSS THE FORECAST AREA THIS EVENING WITH A FEW SHOWERS ACROSS EXTREME NORTHEAST ARKANSAS. SOME ADDITIONAL THUNDERSTORMS HAVE BLOWN UP OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SOME OF THIS ACTIVITY MAY REACH THE FORECAST BEFORE SUNRISE. WILL LEAVE POPS ALONE FOR NOW. NEED TO UPDATE FORECAST TO REMOVE SOME EVENING WORDING BUT NO CHANGES WILL BE MADE TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 254 PM CDT SAT MAY 31 2008/ DISCUSSION... REMNANT CIRRUS FROM MORNING CONVECTION OVER SOUTHEAST OKLAHOMA/SOUTHWEST MISSOURI CONTINUES TO STREAM INTO THE MID SOUTH REGION THIS AFTERNOON. THE INITIAL MCS DIED RATHER QUICKLY AFTER 10 AM HOWEVER ADDITIONAL STORMS DEVELOPED NORTH OF THE INITIAL MCS. THIS LOCATION HAS BEEN INTERACTING WITH A 20KT LOW LEVEL JET AND CONVERGENCE ALONG THE SURFACE FRONT AND 850MB FRONT. STEERING FLOW ALOFT SHOULD BRING THESE STORMS INTO THE MID SOUTH TONIGHT...ESPECIALLY THE NORTHERN PARTS OF THE FORECAST AREA. A SHORTWAVE IN THE NORTHWEST FLOW OVER THE REGION TONIGHT WILL AID IN PUSHING A WEAK FRONTAL BOUNDARY ACROSS THE MID SOUTH. THIS SHOULD SERVE AS A FOCUS FOR THUNDERSTORMS TO DEVELOP BY SUNDAY AFTERNOON. ADDITIONALLY ANY CONVECTION THAT MOVES/DEVELOPS IN THE REGION WILL PUT DOWN A FEW BOUNDARIES. THEREFORE STORMS THAT DEVELOP SUNDAY WILL HAVE THE POSSIBILITY TO BECOME SEVERE AS SBCAPE WILL BE AROUND 2500 J/KG...LAPSE RATES AROUND 6.5 C/KM AND LI/S LESS THAN -5 C. NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE APPEAR TO BE IN THE MOST UNSTABLE AIR. WITH THE AREA UNDER THE INFLUENCE OF NORTHWEST FLOW THROUGH MONDAY...EXPECT ANY MCS/S THAT DEVELOP OVER MO TO MOVE SOUTHEAST INTO OUR FORECAST AREA AGAIN ON MONDAY. THE UPPER RIDGE DEVELOPS FARTHER EAST PROVIDING MORE HEAT AND LESS RAIN. THE MID SOUTH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR THE NEXT WEEK. BY FRIDAY NIGHT INTO SATURDAY...RAIN CHANCES WILL BEGIN TO INCREASE AS TROPICAL MOISTURE MOVING INTO THE GULF COAST STATES INTERACTS WITH A FRONT APPROACHING FROM THE WEST. CONFIDENCE ON THIS SCENARIO NOT HIGH AS GFS AND ECMWF DO QUITE AGREE. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 88 72 89 / 30 40 20 30 MKL 68 86 64 87 / 40 30 20 30 JBR 69 85 66 87 / 40 40 20 30 TUP 70 89 68 90 / 20 40 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 31, 7:15 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 715 PM CDT SAT MAY 31 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 715 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE MIDSOUTH ON SUNDAY...AND MAINLY OVER NORTHWEST TENNESSEE ON MONDAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME SUNDAY THROUGH LATE MONDAY NIGHT.
In the hours before
Special weather statement, May 31, 9:11 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 PM CDT SAT MAY 31 2008 MOZ113-010245- DUNKLIN MO- 911 PM CDT SAT MAY 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF GLENNONVILLE AT 911 PM CDT...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 31, 10:00 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1000 PM CDT SAT MAY 31 2008 ARZ009-010345- CLAY AR- 1000 PM CDT SAT MAY 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HICKORIA AT 1000 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 31, 11:09 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1109 PM CDT SAT MAY 31 2008 ARZ009-MOZ113-010445- CLAY AR-DUNKLIN MO- 1109 PM CDT SAT MAY 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF ST. FRANCIS AT 1109 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 31, 11:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1140 PM CDT SAT MAY 31 2008 TNZ004-010515- HENRY TN- 1140 PM CDT SAT MAY 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF COTTAGE GROVE AT 1140 PM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 1, 12:38 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1238 AM CDT SUN JUN 1 2008 TNZ004-010615- HENRY TN- 1238 AM CDT SUN JUN 1 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF SPRINGVILLE AT 1238 AM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:31 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tunica | 18 min |
| Jun 1, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 32 min |
| Jun 1, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 43 min |
| Jun 1, 12:25 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Jun 1, 3:20 PM CDT | Flash Flood Warning | MEG | Hardin | 3 hr |
| Jun 1, 4:02 PM CDT | Flash Flood Warning | MEG | Chester, Henderson | 3 hr |
| Jun 1, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.